Clotting during period with Natpro

by Jennifer

I've been using Natpro for 2 months now and am feeling great!

I've have had alot of clotting during my period (some of them large) since starting the cream. Wondering if this is normal, and if anyone else has experienced this?

Thank you!

Comments for Clotting during period with Natpro

Click here to add your own comments

May 23, 2011
Clotting during period with Natpro
by: Wray

Hi Jennifer I'm so delighted the progesterone is helping you. The clots are nothing to worry about, supplemental progesterone can help 'clean out' the uterus from old blood. If there's an excess of oestrogen in the body it will continually stimulate more lining. Some of this is retained each month, in other words it's not shed. This would occur if progesterone is low, as it?s only when progesterone levels drop at the end of the cycle that the MMP?s can get to work and break down the lining causing our monthly bleed. MMPs are enzymes that break down protein. They play a role in the breakdown of endometrial tissues at the end of the menstrual cycle, see here and here. But if the drop in progesterone level is not sufficient each month, not all the lining will shed. Often this goes hand in hand with PMS symptoms, ie excess oestrogen in ratio to progesterone. Take care Wray

May 24, 2011
Thanks!
by: Anonymous

Thank you Wray! Very helpful:)

Aug 26, 2011
Noticed same thing...
by: Suse

Hi, I'm 46 and never noticed clots in my menstrual blood until I began taking Bio-Identical Progesterone two years ago. They are small but numerous. I'm happy to read that they are of no concern, since I'd previously thought that the progesterone might lead me to a higher risk of blood clotting throughout my body. I am peri-menopausal and have my periods for 2-3 days a week only, heaviest flow on day 2. Is this the reason for the clotting?

Also, one other question. I take a "TT" progesterone tab before sleep every night. This tiny pill melts in my mouth and does help me to sleep better, however I'm worried about the possibility that it may cause liver damage. Has there been research done on this subject?

Thank you.

Aug 29, 2011
Noticed same thing...
by: Wray

Hi Suse The reason for the clotting is excess oestrogen, it causes an increase in platelets aggregating. Progesterone on the other hand decreases the risk, in fact thins blood, see here and here. It also stimulates nitric oxide, another potent anti-platelet factor. Interestingly oestrogen is also responsible for clotting in men too, see here,here and here. Which is one reason I recommend men use progesterone too! I've not heard the term 'TT' progesterone before, I can only assume it's a troche, if you dissolve it in your mouth. There's no evidence oral progesterone causes liver damage, but it does put an unnecessary strain on it, as it has to metabolise it. Oral progesterone is the least effective Delivery system as much of it is destroyed by the gut and liver. But it does help sleep, but then so does transdermal progesterone. I recommend 100-200mg/day, but in a form which is absorbed well. We do have more info on our Peri-menopause page. Take care Wray

Aug 30, 2011
Response to Wray
by: Suse

Thank you, Wray, for putting my mind at ease about the clotting and oral progesterone. I think I will slowly decrease my oral to eventually stop taking it, and gradually increase my progesterone cream in the evening before bed.

What a *fantastic* site you have. Thanks again.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...